November 7th: First Day Teaching

27 Children + Brain Throbbing Headaches = One Long Day!

Today was my first day of teaching on my new medication.  The medication I have been prescribed is to help me with the anxiety I have been intensely feeling over the past ten months.  Side affects include headaches (that’s an understatement- more like brain aches), nausea, drowsiness, and lack of sleep.

You may think that it’s “all in my head”, and you can think that all you want.  The truth of the matter is that this worrying is affecting my entire world in a negative way and I am beginning to feel like I’ve lost who I am.  It’s overwhelming.  This is why I’ve turned to professional medical help.  If this medication – even if it is a challenging process – begins to help me feel even a smidge back to being myself again – the person that was able to sleep at night and deal with her feelings in an effective way – I’ll take it.  But I also earn the right to share how tough this is going to be.  If you have someone in your life that you know is dealing with a mental illness and they are having trouble staying on their medication, BE SUPPORTIVE.  It is not an “easy” fix.  It is not always bearable.  It is HARD.  BE EMPATHETIC and ENCOURAGE that person in your life to continue to working on bettering themselves.  It’s really the best and only thing you should be doing for your loved one.  Mental illnesses need to be taken seriously with love and support.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s